Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jun 15, 2013, 11:10 AM MDT for 15 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2013, 11:10 AM MDT (17:10 UTC)
- Expired
- Jun 15, 2013, 5:40 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bottineau County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Stark County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 106 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS73 KBIS 151710 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1210 PM CDT SAT JUN 15 2013 ...GUSTY WINDS WEST CENTRAL THOUGH NORTH... .A STRONG LOW PRESSURE SYSTEM IN CENTRAL SASKATCHEWAN AND ALBERTA WILL COMBINE WITH HIGH PRESSURE IN MONTANA TO CREATE GUSTY WEST WINDS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON. WEST WINDS OF 25 TO 45 MPH ARE LIKELY AT PLACES LIKE BEACH...MEDORA...DICKINSON...WILLISTON...MINOT... RUGBY...BEULAH AND GARRISON. THE WINDS WILL DIMINISH AFTER 7 PM SATURDAY EVENING. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...AS WELL AS THOSE OCCUPYING ELEVATED LOCATIONS SUCH AS ROOFTOPS OR TOWERS. NDZ001>005-009>013-017>019-021-031>033-160000- /O.NEW.KBIS.WI.Y.0012.130615T1710Z-130616T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON 1210 PM CDT SAT JUN 15 2013 /1110 AM MDT SAT JUN 15 2013/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...THROUGH 7 PM CDT. * WINDS...WEST WINDS 25 TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES AS WELL AS THOSE WORKING ON ROOFTOPS AND TOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
2 follow-up statements
865 WWUS73 KBIS 151930 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUN 15 2013 ...GUSTY WINDS WEST CENTRAL THOUGH NORTH... .A STRONG LOW PRESSURE SYSTEM IN SASKATCHEWAN WILL COMBINE WITH HIGH PRESSURE IN MONTANA TO CREATE GUSTY WEST WINDS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA SATURDAY AFTERNOON AND EARLY EVENING. WEST WINDS OF 25 TO 45 MPH ARE LIKELY AT PLACES LIKE BEACH...MEDORA...DICKINSON...WILLISTON...MINOT...RUGBY...BEULAH AND GARRISON. THE WINDS WILL DIMINISH AFTER 7 PM SATURDAY EVENING. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...AS WELL AS THOSE OCCUPYING ELEVATED LOCATIONS SUCH AS ROOFTOPS OR TOWERS. NDZ001>005-009>013-017>019-021-031>033-160000- /O.CON.KBIS.WI.Y.0012.000000T0000Z-130616T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON 230 PM CDT SAT JUN 15 2013 /130 PM MDT SAT JUN 15 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH 7 PM CDT. * WINDS...WEST WINDS 25 TO 45 MPH. * IMPACTS...HIGH PROFILE VEHICLES AS WELL AS THOSE WORKING ON ROOFTOPS AND TOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAA
561 WWUS73 KBIS 152340 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 640 PM CDT SAT JUN 15 2013 ...WIND ADVISORY FOR PORTIONS OF WEST AND CENTRAL NORTH DAKOTA WILL EXPIRE EARLY THIS EVENING... .WINDS HAVE DIMINISHED OVER THE PAST COUPLE HOURS AND WILL CONTINUE TO DO SO THROUGH THIS EVENING. NDZ001>005-009>013-017>019-021-031>033-160045- /O.CAN.KBIS.WI.Y.0012.000000T0000Z-130616T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON 640 PM CDT SAT JUN 15 2013 /540 PM MDT SAT JUN 15 2013/ ...WIND ADVISORY WILL EXPIRE AT 700 PM CDT...OR 600 PM MDT THIS EVENING... WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING. $$ NH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jun 15, 10:59 AM MDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 10:59 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1159 AM CDT SAT JUN 15 2013 .UPDATE... ISSUED AT 1153 AM CDT SAT JUN 15 2013 SURFACE WINDS APPROACHING 30 TO 40 MPH FROM TIOGA TO MINOT AT 11 AM CDT. BELIEVE WIND ADVISORY WILL BE APPROPRIATE ALONG AND NORTH OF LAKE SAKAKAWEA SOUTHWEST THROUGH BEACH AND MEDORA AND DICKINSON. SOUTH OF THIS AREA WINDS GRADIENT NOT ENOUGH FRO STRONG WINDS. OTHERWISE TEMPS LOOK OK WITH SUNNY SKIES MOST AREA EXCEPT THE FAR SOUTHWEST AND ALONG THE CANADIAN BORDER WHERE A SHOWER OR THUNDERSTORMS IS POSSIBLE LATE HIS AFTERNOON/EVENING. WIND ADVISORY THROUGH 7 PM CDT. UPDATE ISSUED AT 933 AM CDT SAT JUN 15 2013 RADAR SHOWS A LINE OF WEAK RETURNS ASSOCIATED WITH A H250 JET OF 135 KTS MOVING THROUGH NORTHEAST ND. BELIEVE THIS IS LARGELY VIRGA AND NOT REACHING THE GROUND. SO TOOK THE MORNING SHOWERS OUT OF THE SOUTHEAST. UPPER LOW SWIRLING AROUND IN ALBERTA/SASKATCHEWAN BORDER REGION THIS MORNING. MODELS CONTINUE TO GENERATE LIGHT SHOWERS/ISOLATED THUNDERSTORMS ALONG THE NORTHERN BORDER LATE THIS AFTERNOON. OTHERWISE...SUNNY AND BREEZY TODAY. 00Z MODEL SOUNDINGS SHOW TOP OF THE MIXED LAYER WITH 35 KTS. SHOULD SEE 20 TO 30 MPH WINDS WITH SOME HIGHER GUSTS. NOT WIND ADVISORY CRITERIA BUT BREEZY. UPDATE ISSUED AT 649 AM CDT SAT JUN 15 2013 FORECAST IS ON TRACK AND ONLY MADE MINOR ADJUSTMENTS TO POPS AND WEATHER ACROSS SOUTHEASTERN CWA. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS THAT DEVELOPED IN SOUTH DAKOTA EARLIER IN RESPONSE TO FORCING FROM RIGHT ENTRANCE REGION OF 100KT+ JET WEAKENED AS IT MOVED INTO NORTH DAKOTA. SOME WEAK ECHOES CONTINUE TO CLIP OUR SOUTHEASTERN CWA. THEREFORE...ISOLATED SHOWER COVERAGE WAS CONTINUED FOR A FEW MORE HOURS. OTHERWISE OBSERVED HOURLY TEMPS WERE CLOSE TO FORECAST. EXPECT WINDS TO PICK UP WITHIN THE NEXT FEW HOURS ALSO WITH BREEZY/WINDY WEST WINDS DEVELOPING BY LATE MORNING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM CDT SAT JUN 15 2013 WATER VAPOR IMAGERY SHOWS CLOSED STATIONARY LOW OVER CENTRAL SASKATCHEWAN WITH SURFACE HIGH BUILDING IN ACROSS NORTH DAKOTA BEHIND COLD FRONT CURRENTLY CROSSING MINNESOTA. MOSTLY DRY CONDITIONS ARE EXPECTED TODAY...ALTHOUGH WV IMAGERY SHOWS SHORTWAVE IN SW FLOW OVER SOUTH DAKOTA COINCIDENT WITH RIGHT ENTRANCE REGION OF 100KT JET MOVING ACROSS ND. THIS HAS SUPPORTED DEVELOPMENT OF AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS JUST SOUTH OF SIOUX COUNTY...MOVING NORTHEASTWARD. WOULD NOT EXPECT PRECIP TO PUSH FAR INTO OUR CWA BUT HAVE ADDED SOME LOW POPS FOR EARLY MORNING ACROSS A SMALL PORTION OF OUR SOUTH EAST CWA. OTHERWISE...EXPECT BREEZY CONDITIONS TO DEVELOP DURING THE MORNING WITH GUSTY WEST WINDS CONTINUING THROUGH THE DAY. MODELS CONTINUE TO INDICATE INSTABILITY SATURDAY AFTERNOON MAINLY ACROSS NORTH CENTRAL NORTH DAKOTA. WILL KEEP LOW POPS ACROSS THIS REGION WITH FORECAST SOUNDINGS FROM GFS/NAM BOTH SUPPORTING THE CHANCE OF SHOWERS AND POSSIBLY A THUNDERSTORM CLOSE TO CANADIAN BORDER WITH CAPE OF 600-800 J/KG. REMAINDER OF CWA SHOULD REMAIN DRY TODAY THROUGH TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 348 AM CDT SAT JUN 15 2013 WE BEGIN THE LONG TERM PERIOD ON A RELATIVELY QUIET NOTE WITH A BUILDING UPPER LEVEL RIDGE TO OUR WEST AND A WEAKENING UPPER LEVEL LOW TO OUR NORTH OVER SOUTHEAST SASKATCHEWAN. THE FILLING LOW WILL DROP SOUTHEAST INTO MINNESOTA BY MONDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED MAINLY ACROSS THE NORTH AND EAST ON SUNDAY...WHILE THE SOUTHWEST REMAINS DRY. IT WILL BE BREEZY ON SUNDAY WITH NORTHWEST WINDS GENERALLY 15 TO 30 MPH. UPPER RIDGING CONTINUES TO BUILD OVER THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS ON MONDAY AHEAD OF ANOTHER UPPER LEVEL LOW OFF THE NORTHWEST U.S. COAST. MODELS CONTINUE TO INDICATE A SHORTWAVE RIDING DOWN THE RIDGE ON MONDAY...OVER NORTH DAKOTA. WILL CONTINUE TO ADVERTISE A CHANCE OF SHOWERS/THUNDERSTORMS OVER MAINLY THE SOURIS AND JAMES RIVER VALLEYS AS WE BECOME MORE CAPPED AS YOU GO FARTHER WEST. TUESDAY LOOKS TO BE DRY AT THIS TIME AS THE UPPER RIDGE MOVES OVER WESTERN AND CENTRAL NORTH DAKOTA. WE BECOME UNSTABLE DURING THE AFTERNOON BUT WARM MID LEVEL TEMPERATURES SHOULD PROVIDE ENOUGH OF A CAP TO INHIBIT CONVECTION. BY WEDNESDAY...THE UPPER LOW HAS MOVED ONTO THE NORTHWEST U.S. COAST AND A BROAD SOUTHWEST UPPER FLOW BEGINS TO KNOCK DOWN THE RIDGE OVER THE DAKOTAS. THIS WILL SET THE STAGE FOR AN ACTIVE PATTERN FROM WEDNESDAY THROUGH FRIDAY NIGHT AS THE UPPER LOW MOVES SLOWLY INTO THE NORTHERN ROCKIES BY 12Z SATURDAY...ALLOWING MULTIPLE WAVES TO ROTATE AROUND THE LOW AND INTO THE WARM AND HUMID NORTHERN PLAINS. IT IS TO EARLY TO TELL EXACTLY HOW THINGS WILL PLAY OUT...BUT WE GENERALLY HAVE A BROAD BRUSH OF CHANCE POPS ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...WITH A ROUND OR TWO OF SEVERE WEATHER CERTAINLY POSSIBLE DURING THIS ACTIVE PERIOD. HIGH TEMPERATURES WILL BE GENERALLY IN THE 70S SUNDAY AND MONDAY...WARMING INTO THE LOW TO MID 80S TUESDAY AND WEDNESDAY. WITH LOWS IN THE 50S SUNDAY AND MONDAY WARMING INTO THE 60S TUESDAY AND WEDNESDAY. TEMPERATURES LATE IN THE PERIOD WILL DEPEND ON ANY CONVECTION BUT GENERALLY TEMPERATURES WILL REMAIN CLOSE TO SEASONABLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1153 AM CDT SAT JUN 15 2013 MAIN HAZARD TO AVIATION WILL BE GUSTY SURFACE WINDS THIS AFTERNOON. FROM KISN-KMOT EXPECT WEST WINDS 20 TO 30 KTS WITH GUSTS TO 38 KTS POSSIBLE 18Z-00Z. OTHERWISE VFR. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>019-021-031>033. && UPDATE...WAA SHORT TERM...JNS LONG TERM...TWH AVIATION...WAA
Hazardous weather outlook, Jun 15, 8:48 AM MDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 948 AM CDT SAT JUN 15 2013 NDZ004-011-012-160915- BOTTINEAU-WARD-MCHENRY- 948 AM CDT SAT JUN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY NEAR THE CANADIAN BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. A MORE ACTIVE WEATHER PATTERN IS EXPECTED TO DEVELOP BY MID WEEK...BRINGING THUNDERSTORM CHANCES WEDNESDAY THROUGH FRIDAY ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. SOME STORMS COULD BE STRONG TO SEVERE...WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-005-009-010-013-017>023-025-031>037-040>048-050-051- 160915- DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 948 AM CDT SAT JUN 15 2013 /848 AM MDT SAT JUN 15 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY NEAR THE CANADIAN BORDER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY ACROSS NORTHWEST AND CENTRAL NORTH DAKOTA SUNDAY AND MONDAY. A MORE ACTIVE WEATHER PATTERN IS EXPECTED TO DEVELOP BY MID WEEK...BRINGING THUNDERSTORM CHANCES WEDNESDAY THROUGH FRIDAY ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. SOME STORMS COULD BE STRONG TO SEVERE...WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JNS/TWH/WAA
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.